Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Miami, FL

September 1, 2021Miami-Dade County, Florida

NWS Miami, FL issued this special weather statement at Sep 1, 2021, 5:36 PM EDT for Miami-Dade County, Florida. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 1, 2021, 5:36 PM EDT (21:36 UTC)
Expired
Sep 1, 2021, 6:00 PM EDT
In force
24 min
Issued by
NWS Miami, FL
Hail
0.00 in
Wind
40

County Miami-Dade County, FL

The radar

The Miami radar (KAMX), 14 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 1, 5:40 PM EDTTSTM WND DMG1 Wnw Howard, FLDELAYED REPORT FROM SEPTEMBER 1ST: REPORT RECEIVED VIA NEXTDOOR OF A COUPLE OF LARGE TREE LIMBS DOWN NEAR SW 104 AVE AND SW 136 STREET IN THE FALLS NEIGHBORHOOD. TIME ESTIMATED BY RADAR. RADAR ESTIMATED WIND SPEEDS OF AT LEAST 45 MPH IN THE AREA, AND POSSIBLY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 9.6 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1720 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1720 J/kg
Mixed-layer CIN
-20 J/kg
Mixed-layer LCL
876 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

283 
WWUS82 KMFL 012136
SPSMFL

Special Weather Statement
National Weather Service Miami FL
536 PM EDT Wed Sep 1 2021
 
FLZ073-074-173-012200-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
536 PM EDT Wed Sep 1 2021

...A strong thunderstorm will impact portions of central Miami-Dade
County through 600 PM EDT...

At 536 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Pinecrest, or over Kendall, moving east at
10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Miami, Coral Gables, Key Biscayne, South Miami, Virginia Key,
Kendall, Pinecrest, West Miami, Glenvar Heights, Richmond Heights,
Palmetto Bay, Port Of Miami, University Of Miami, West Perrine,
Downtown Miami, Coconut Grove, Coral Terrace, Olympia Heights, Sunset
and Marlins Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2560 8037 2570 8040 2584 8019 2562 8011
TIME...MOT...LOC 2136Z 248DEG 7KT 2568 8032 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

SB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Sep 1, 2:18 PM EDT, 3 hours 18 minutes earlier.

Area forecast discussion, Sep 1, 2:18 PM EDT, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Miami FL
218 PM EDT Wed Sep 1 2021

...Daily Showers And Storms Focusing Eastern Areas Through Early
Next Week...

...Potential Of Heavy Rainfall Through This Weekend Eastern Areas...

.SHORT TERM...

(This afternoon through Thursday)...
Scattered showers and thunderstorms should start to develop over
the east coast metro areas in the next couple of hours as the west
coast sea breeze collides with the east coast sea breeze. This
activity should dissipate early this evening over the east coast
metro areas due to the lost of heating.

There could also be a few showers and thunderstorms affecting the
west coast metro areas early this evening, as the low level
trough and the moisture tail from extratropical Ida over Central
Florida works southward and interacts with the gulf of mexico
moisture. The showers and thunderstorms should continue to affect
the western areas tonight and the Gulf of Mexico as the low level
trough continues to work into South Florida allowing for a
southwest wind flow.

The low level trough will remain over South Florida on Thursday
keeping the southwest wind flow in place along with the tropical
moisture with the old tail from Extratropical Ida. This will keep
the PWAT values in the 1.8 to 2 inches over the region leading to
scattered to numerous POPs. The best coverage will still be over
the interior and east coast metro areas on Thursday.

The 500 mb temps will also be warmer than today around -6C which
is near normal for this time of year. Therefore, the main impacts
from the storms on Thursday will be lightning strikes and locally
heavy rainfall.

.LONG TERM...

(Thursday Night through the Weekend)...
The low level trough and tropical moisture will remain over South
Florida for late this week into this weekend, as the steering flow
will remain light from the south southwest due to a broad mid to
upper level trough over the Eastern United States. There will also
be a weak mid to upper level low that is forecast by the long
range models to develop over the Bahamas and move westward across
South Florida. This will allow for scattered showers and thunderstorms
to develop each day with the best coverage over the eastern
areas. The PWAT values will also remain in the 1.8 to 2 inch range
over South Florida. Therefore, some of the thunderstorms could
produce heavy rainfall as they will be slow movers.

(Early Next Week)...
The broad trough of low pressure will remain over the Eastern
United States early next week keeping the light south to southwest
steering flow over South Florida. This in turn allow for the
tropical moisture to continue to work into the region from the
south and allow for scattered showers and thunderstorms to develop
each day with the highest POPs over the eastern areas.

&&

.AVIATION(18Z TAFS)...
The winds will remain mostly southerly over the east coast TAF sites
this afternoon, except for KFLL where they should be more SSE direction,
as the east coast sea breeze remains over the east coast TAF sites.
KAPF taf site will see westerly winds this afternoon. The winds
will then become light and variable tonight at all of the TAF sites.
VCTS for east coast TAF sites this afternoon with VCSH for KAPF taf
site this evening into tonight. Ceiling and vis in VFR conditions,
but could fall into MVFR or even IFR conditions with passage of
showers and storms.

&&

.MARINE...
The winds will remain south to southwest below 10 knots through
the weekend into early next week. This will keep the seas at 2
feet or less in both the Atlantic and Gulf waters of South Florida
through early next week. Therefore, boating conditions looks good
outside of any showers or thunderstorms.

&&

.PRELIMINARY POINT TEMPS/POPS...
Miami            77  90  77  91 /  20  60  20  70
West Kendall     76  91  75  92 /  10  60  20  60
Opa-Locka        76  91  76  91 /  20  60  20  70
Homestead        77  89  75  91 /  10  50  20  60
Fort Lauderdale  76  90  77  90 /  20  70  20  70
N Ft Lauderdale  75  90  77  90 /  20  70  20  80
Pembroke Pines   76  91  76  91 /  20  70  20  70
West Palm Beach  75  90  75  90 /  20  80  20  80
Boca Raton       76  90  76  90 /  20  70  20  80
Naples           78  88  77  88 /  20  50  40  60

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
GM...None.
&&

Tonight/Thursday and Aviation/Marine...BNB
Thursday Night through Wednesday...BNB

Visit us at weather.gov/miami

Follow us on Facebook and Twitter at:
www.facebook.com/nwsmiami
www.twitter.com/nwsmiami
Hazardous weather outlook, Sep 1, 4:20 PM EDT, 1 hour 16 minutes before
Hazardous Weather Outlook for South Florida
National Weather Service Miami FL
420 PM EDT Wed Sep 1 2021

AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676-
020830-
Lake Okeechobee-Biscayne Bay-
Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM-
Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM-
Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM-
Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM
excluding the territorial waters of Bahamas-Glades-Hendry-
Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier-
Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade-
Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami-
Dade-Far South Miami-Dade-
Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM-
Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM-
Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM-
420 PM EDT Wed Sep 1 2021

...A Few Strong Storms Possible East Coast Today...

This hazardous weather outlook is for South Florida.

.DAY ONE...TONIGHT

Thunderstorms: Isolated to scattered thunderstorms are possible with
the best coverage over the eastern areas this afternoon into early
this evening. Some strong storms are also possible with even an
isolated severe storm over the eastern areas.

Wind: The strongest thunderstorms could contain wind gusts in excess
of 45 mph.

Hail: The strongest thunderstorms could contain small hail up to dime
size.

Flooding: Localized flooding possible over the east coast metro
areas.

Waterspouts: Waterspouts will be possible with the showers and
thunderstorms over the local South Florida waters.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

Scattered showers and thunderstorms will continue through the rest
of the forecast period, with locally gusty winds, frequent
lightning, and heavy rainfall possible.

.SPOTTER INFORMATION STATEMENT...

Widespread spotter activation is not anticipated, however individual
spotters are encouraged to report high wind, hail and flooding to
the National Weather Service forecast office in Miami.

For more information...visit the National Weather Service in Miami
website at www.weather.gov/miami.

In the hours before

Special weather statement, Sep 1, 5:07 PM EDT, 29 minutes before
Special Weather Statement
National Weather Service Miami FL
507 PM EDT Wed Sep 1 2021

FLZ067-071-012130-
Inland Broward County FL-Inland Palm Beach County FL-
507 PM EDT Wed Sep 1 2021

...A strong thunderstorm will impact portions of north central
Broward and south central Palm Beach Counties through 530 PM EDT...

At 506 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm 8 miles north of Intersection I-75 And U.S. 27,
or 13 miles west of Coral Springs, moving east at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Loxahatchee NWR.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2620 8060 2633 8063 2639 8030 2619 8030
TIME...MOT...LOC 2106Z 263DEG 15KT 2627 8048

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SB
Special weather statement, Sep 1, 5:35 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Miami FL
535 PM EDT Wed Sep 1 2021

FLZ072-172-012200-
Coastal Broward County FL-Metro Broward County FL-
535 PM EDT Wed Sep 1 2021

...A strong thunderstorm will impact portions of central Broward
County through 600 PM EDT...

At 535 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Oakland Park, or over Fort Lauderdale,
moving east at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Fort Lauderdale, Pompano Beach, Tamarac, Margate, Lighthouse Point,
Lauderdale-By-The-Sea, Lauderhill, Coconut Creek, Oakland Park, North
Lauderdale, Lauderdale Lakes, Wilton Manors, Hillsboro Beach, Sea
Ranch Lakes, Lazy Lake, St. George, Village Park, Downtown Fort
Lauderdale, Franklin Park and Twin Lakes.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2611 8020 2623 8021 2634 7993 2613 7990
TIME...MOT...LOC 2135Z 265DEG 14KT 2618 8015

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SB
Special weather statement, Sep 1, 5:36 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Miami FL
536 PM EDT Wed Sep 1 2021

FLZ073-074-173-012200-
Metropolitan Miami Dade FL-Inland Miami-Dade County FL-
Coastal Miami Dade County FL-
536 PM EDT Wed Sep 1 2021

...A strong thunderstorm will impact portions of central Miami-Dade
County through 600 PM EDT...

At 536 PM EDT, National Weather Service meteorologists were tracking
a strong thunderstorm over Pinecrest, or over Kendall, moving east at
10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Miami, Coral Gables, Key Biscayne, South Miami, Virginia Key,
Kendall, Pinecrest, West Miami, Glenvar Heights, Richmond Heights,
Palmetto Bay, Port Of Miami, University Of Miami, West Perrine,
Downtown Miami, Coconut Grove, Coral Terrace, Olympia Heights, Sunset
and Marlins Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These winds can down small tree limbs and branches, and blow around
unsecured small objects. Seek shelter in a safe building until the
storm passes.

&&

LAT...LON 2560 8037 2570 8040 2584 8019 2562 8011
TIME...MOT...LOC 2136Z 248DEG 7KT 2568 8032

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

SB

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 5:07 PM EDTSpecial Weather StatementMFLBroward23 min
Sep 1, 5:35 PM EDTSpecial Weather StatementMFLBroward25 min
Sep 1, 6:00 PM EDTSpecial Marine WarningMFL48 min
Sep 1, 6:00 PM EDTSpecial Weather StatementMFLBroward30 min
Sep 1, 6:01 PM EDTSpecial Marine WarningMFL44 min
Sep 1, 6:07 PM EDTSpecial Marine WarningMFL31 min
Sep 1, 6:19 PM EDTSpecial Marine WarningMFL26 min
Sep 1, 6:29 PM EDTSpecial Marine WarningMFL28 min
Sep 1, 6:51 PM EDTSpecial Marine WarningMFL25 min
Sep 1, 6:53 PM EDTSpecial Weather StatementMFLMiami-Dade37 min
Sep 1, 6:58 PM EDTSpecial Marine WarningMFL47 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.